Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having brown spotting after taking ipill and had period symptoms and again had brown spotting. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
my gf is having brown spottings after she had ipill within 72 hours and immediately had periods sympton after 7 days and instead of that she had brown spottings for 3-4 days then after 20-25 days she is again having the same thing with brown spottings..
Posted Thu, 3 Oct 2013 in Women's Health
Answered by Dr. Shanti Vennam 17 minutes later
Brief Answer:
She is perhaps experiencing breakthrough bleed.

Detailed Answer:

Thanks for writing to us.

Emergency pill contains excess hormone. As a result, breakthrough bleeding usually occurs after consuming the pill. If it is taken within the stipulated time, it gives 99% protection. As a result of the hormonal disturbance created by the pill, the next natural cycle also gets disturbed and may get delayed.

If she does not get a normal period within 15 days of her due date, she needs to be investigated by a specialist. As she is experiencing the spotting again, it is likely that she has gone into hormonal imbalance and should be treated properly with supplements after investigation.

I would ask you get her evaluated properly by a gynecologist for further management. Also, please remember that use of emergency pill should be restricted only to a couple of times a year and a regular contraceptive should be used instead.

Hope your query is clarified. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Follow-up: Having brown spotting after taking ipill and had period symptoms and again had brown spotting. Cause? 27 hours later
hi would u be suggesting a medicine for the same.
how do i know whether she is pregnant or not.
because we had intercourse and the ejaculation happened outside but not inside, still to be sure off she took a ipill within 72 hours .

and immediately afer 7 days she saw white fluid accompanied by brown spottings for 3-4 days..

then again after 20 days exactly she is finding the same brown spottings now.but this is also accompanied by the symptoms of period she faces like back pain. and all.... is it a period???

is there n e chance she is pregnant.???
what medicine she must take??
she is also feelnig week and sleepy most times..
Answered by Dr. Shanti Vennam 18 minutes later
Brief Answer:
Blood test for pregnancy and hormonal therapy.

Detailed Answer:

Thanks for writing back.

Here are your answers:

-Pregnancy can be confirmed/excluded through the blood test as urine test may not be of much value in her case. Estimation of serum beta-hCG titres is done.
-Pre-ejaculate is enough to cause conception if it happens around the ovulatory period as it contains enough sperms.
-As she has taken the emergency pill within the stipulated time, she is almost 100% protected. If this intercourse happened during the safe period of the menstrual cycle, it is all the more safer.
-Withdrawal bleeding is almost always induced after taking the emergency pill due to the excess hormone present in it.
-Menstrual cycles get disturbed usually for a month or two after using the pill as the normal hormonal milieu gets disturbed.
-If pregnancy can be excluded, she must be investigated for irregular menstrual cycles and treated accordingly.
-Most often a course of hormone progesterone along with styptics can help alleviate the situation. Sometimes, oral pills may be prescribed to relieve the symptoms. Also, this is an ideal alternative when no other mode of contraception is feasible.
-Her symptoms are vague and do not necessarily indicate an early pregnancy.

Hope your queries are clarified. Please feel free to get back if you need any more clarifications. I will be ready to help.

Above answer was peer-reviewed by
Follow-up: Having brown spotting after taking ipill and had period symptoms and again had brown spotting. Cause? 8 minutes later
we had intercourse only after 2 days of her periods being completed.
hence wothout doing the test i just wanted to confirm woth the symptoms whether she can b pregnant or not, she is not showing any other symptoms that are taken in to consideration for pregnancy.

i also wanted to know is this brown spottings some sort of periods....

what medicine to take for her wellness and being back t normal..
what is the correct time to have sex to avoid pregnancy....
Answered by Dr. Shanti Vennam 16 minutes later
Brief Answer:
Unlikely to be pregnant; hormonal imbalance

Detailed Answer:

Thanks for writing again.

Since the intercourse took place during the safe period, chances of conception are almost nil.

Symptoms of pregnancy include nausea, vomiting, tender breasts, tiredness, sleepiness, food cravings, mood disturbances, frequency of bladder, heaviness in pelvis etc.

The spotting could be a scanty period or hormonal imbalance following the ingestion of the pill. This can be corrected by using progestogens like Regestrone or Meprate for 2-3 weeks after which she will get a normal cycle as these act as a kick back for the ovaries when there is a hormonal disturbance.

Safe period or the period when intercourse has no risk of conception falls during day 1- day 10 and day 18 - day 30 for a regular 28-30 day cycle. Ovulation occurs on day 14 in a 28-day cycle and on day 16 in a 30-day cycle. Intercourse should be avoided at least for 4-5 days prior and 2 days after this period as these are the fertile days.

Hope all your queries are answered. Please feel free to contact for further queries. I will be happy to clarify.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor